Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 10:27:45 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640670
  • Total Topics: 48666
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Has anyone here had liver or kidney problems from Truvada or Kaletra?  (Read 2742 times)

0 Members and 1 Guest are viewing this topic.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
I am really worried about the toll these drugs are going to take on my liver and kidneys.  The side effects explanations for the drugs seem pretty dire and I'm worried about the medium to long-term health of my liver and kidneys having to process the drugs every day.

For those who've been on either or both of these drugs, how are your liver and kidneys doing?  Raised enzyme or creatinine levels?  Did your doctor have you switch meds due to any of this?  Anything you do to keep your liver and kidneys healthy?

Thanks for any response, I'm worried.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline Paulette

  • Member
  • Posts: 112
Re: Has anyone here had liver or kidney problems from Truvada or Kaletra?
« Reply #1 on: November 20, 2007, 11:05:45 AM »
I take Truvada along with reyataz and norvir and I've been noticing kidney pain along with kidney stones as well.  I try to drink a lot of water along with cranberry juice for the kidneys. i also take milk thistle to help keep the liver healthy. i hope this helps. i know how damageing the meds can be, but they do work. try talking to your doctor if the problem continues , he might makes a few more suggestions that would better suit you.
;)Paulette
I have HIV; it doesn't me;)

Offline minismom

  • Member
  • Posts: 2,608
  • Quocumque jeceris stabit
Re: Has anyone here had liver or kidney problems from Truvada or Kaletra?
« Reply #2 on: November 21, 2007, 04:32:11 PM »
Mini has had really whacky liver enzymes forever, even before she started Kaletra, et.al. in Jan 2002.  But, since starting them, she has had lots of problems w/ her cholesterol and triglycerides (289 as of 2 wks ago - should be under 150).  PID and her lipid doc both say that the liver controls both cholesterol and tris and since her enzyme numbers are so whacky, that's what's causing the high numbers.  I think it has a lot to do with the Kaletra, too.  They are reluctant to put her on any meds for it because they, too, effect the liver.  So, she's stuck with the high numbers.  She's not mentioned anything about her kidneys, although I doubt she knows what those are (she's 7).

Mini's  mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

Offline newbie76

  • Member
  • Posts: 238
Re: Has anyone here had liver or kidney problems from Truvada or Kaletra?
« Reply #3 on: November 21, 2007, 05:52:49 PM »
I take Truvada along with reyataz and norvir and I've been noticing kidney pain along with kidney stones as well.  I try to drink a lot of water along with cranberry juice for the kidneys. i also take milk thistle to help keep the liver healthy. i hope this helps. i know how damageing the meds can be, but they do work. try talking to your doctor if the problem continues , he might makes a few more suggestions that would better suit you.
;)Paulette

Just a warning. You may want to check Milk Thistle with your HIV doc/HIV pharmacist. I asked mines and they advised not to take it as it could interact with HIV medication.
25th Apr 07: The worst day of my life
27th Apr 07: cd4 202 14%
30th Apr 07: cd4 126 18% VL 110000
19th May 07: Started Truvada/Sustiva
20th Jun 07: cd4 218 25% VL 435
13th Aug 07: cd4 374 20% VL 64
20th Dec 07: cd4 435 24% VL <50
20th Oct 08: cd4 725 31% VL <50
30th Nov 09: cd4 725 30% VL <50
01st Nov 10: cd4 755 33% VL<50
11th Nov 11: cd4 754 32% VL<50
01st May 12: cd4 864 40% VL<50
01st May 13: cd4 615 VL 609 :-/
14th May 13: VL <50

Offline ARMANDO

  • Member
  • Posts: 251
Re: Has anyone here had liver or kidney problems from Truvada or Kaletra?
« Reply #4 on: November 22, 2007, 08:34:52 AM »
you do have to be very careful while taking TRUVADA ,i have had kidney stones and urinary tract infections,both very painful.JUST  DRINK PLENTY OF WATER EVERYDAY and if you sense something is wrong ,seek your doctor.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.